Ohio, 2013Winter Weather in Ohio, December 16, 2013
December 16, 2013 · NWS ILN · 28 events in 28 counties and zones
A clipper system brought a brief period of snow for the morning hours of December 16th. An inch to an inch and a half of snow was common across much of the region.
Every event with a place to put it; 28 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A clipper system brought a brief period of snow for the morning hours of December 16th. An inch to an inch and a half of snow was common across much of the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Dec 15, 10:49 PM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Dec 15, 10:49 PM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1049 PM EST SUN DEC 15 2013
.SYNOPSIS...
A SERIES OF DISTURBANCES WILL PASS ACROSS THE REGION THROUGH
TUESDAY. SOUTHWESTERLY FLOW WILL DEVELOP BY MID WEEK...BRINGING
MILDER CONDITIONS TO THE AREA FOR THE LATTER HALF OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
NORTHWEST FLOW IN THE MID LEVELS WITH A CLIPPER TYPE DISTURBANCE
DROPPING SE FROM THE NRN PLAINS INTO THE OHIO VALLEY MONDAY MORNING.
FAVORABLE LIFT AHD OF THIS SYSTEM HAS LEAD TO THE DEVELOPMENT OF A
SWATH OF SNOW ACRS IA AND NRN IL...WITH THE LEADING EDGE PUSHING
INTO WEST CENTRAL INDIANA. EXPECT SNOW TO PUSH INTO EASTERN
INDIANA AND SW OHIO AFTER MIDNIGHT AND SPREAD EAST ACRS ILN/S FA
OVERNIGHT AS FAVORABLE ISENTROPIC LIFT COMES INTO PLAY.
LATEST MODEL SOLNS A LTL HIGHER ON QPF. HAVE ADJUSTED SNOWFALL TO
BRING HIGHEST TOTALS UP TO 1.5 INCHES. MODEL CONSENSUS POINTS TO
THE BEST BAND OF 1 TO 1.5 INCHES OF SNOW FROM EAST CENTRAL INDIANA...
THRU THE NRN SUBURBS OF CINCINNATI/SOUTHERN SUBURBS OF DAYTON TO
WILMINGTON AND WAVERLY. EXPECT GENERALLY LESS THAN AN INCH SOUTH
OF THE OHIO RIVER AND LESS THAN AN INCH NORTH OF I-70.
BEST MOISTURE AND LIFT TO AFFECT THE REGION BETWEEN 3 AM AND 8
AM...SO THIS SNOW WILL IMPACT THE MORNING COMMUTE. HAVE ISSUED AN
SPS HIGHLIGHTING THIS IMPACT.
REGARDING TEMPERATURES...HAVE ADJUSTED READINGS SLIGHTLY WARMER
OVERNIGHT WITH WAA OCCURRING AHD THIS SYSTEM. EXPECT LOWS TO RANGE
FROM NEAR 10 NW TO THE LOWER/MID 20S SOUTH.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
THE DEEP UPPER LOW WILL CONTINUE ITS PROGRESS EASTWARD AND ACROSS
NEW ENGLAND ON MONDAY. THE DISTURBANCE WILL FOLLOW SUIT AND SNOW
WILL TAPER OFF IN THE MORNING FROM WEST TO EAST. THERE MAY BE SOME
LINGERING FLURRIES INTO THE MIDDAY AS THE LOWER LEVELS REMAIN
SATURATED UNDER THE NORTHWESTERLY FLOW REGIME. WAS PESSIMISTIC
REGARDING MANY BREAKS IN CLOUD COVER ON MONDAY AND THEREFORE WENT
BELOW GUIDANCE FOR HIGHS BY A COUPLE OF DEGREES.
500-1000 HPA HEIGHTS WOULD HAVE RISEN BEHIND THE DEPARTING UPPER
LOW ON MONDAY. ANOTHER DISTURBANCE WILL APPROACH THE REGION MONDAY
AFTERNOON INTO MONDAY NIGHT. WITH THE HIGHER HEIGHTS ACROSS THE
AREA...THIS DISTURBANCE WILL TRACK A BIT FARTHER NORTH THAN
TONIGHTS SYSTEM. THE BULK OF SNOW WILL STAY NORTH OF OUR AREA BUT
IS EXPECTED TO CLIP OUR AREA. AM FORECASTING LIKELY POPS ACROSS
THE NORTH AND SLIGHT CHANCE POPS ACROSS THE SOUTH...WITH MAINLY
LIGHT SNOW ACCUMULATIONS EXPECTED AT THIS TIME.
THIS SECOND DISTURBANCE WILL EXIT THE REGION ON TUESDAY WHICH
SHOULD BRING SOME CLEARING TO OUR AREA AND ALLOW TEMPERATURES TO
REBOUND INTO THE 30S DURING THE AFTERNOON. MOSTLY CLEAR SKIES ARE
EXPECTED INTO TUESDAY NIGHT...WHICH SHOULD ALLOW TEMPERATURES TO
DROP INTO THE UPPER TEENS ACROSS THE NORTH...TO THE UPPER 20S
ACROSS THE SOUTH.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
SURFACE HIGH PRESSURE WILL SLIDE OFF TO THE EAST THROUGH THE DAY ON
WEDNESDAY. EXPECT DRY CONDITIONS AND AS WE GET INTO SOME LOW LEVEL
WAA ON THE BACK SIDE OF THE HIGH...TEMPERATURES SHOULD PUSH UP INTO
THE UPPER 30S TO LOWER 40S ACROSS OUR SOUTH...WITH LOW TO MID 30S IN
THE NORTH.
SHORT WAVE ENERGY MOVING ACROSS THE NORTHERN PLAINS WILL HELP PUSH A
COLD FRONT SOWN INTO OUR AREA THURSDAY INTO FRIDAY. SOUTHWESTERLY
FLOW OUT AHEAD OF THIS WILL LEAD TO INCREASING MOISTURE TRANSPORT UP
INTO THE MID OHIO VALLEY THURSDAY NIGHT AND FRIDAY...ALONG WITH AN
INCREASING CHANCE OF RAIN. MODEL DIFFERENCES THEN ARISE AS THE 12Z
GFS CONTINUES TO PUSH THE FRONT ON THROUGH OUR AREA AND KEEPING THE
DEEPER MOISTURE WELL TO OUR SOUTH THROUGH THE REMAINDER OF THE
WEEKEND. HOWEVER...BOTH THE 12Z ECMWF AND 12Z CMC ARE STILL TRYING
TO LIFT THE FRONT BACK TO THE NORTH AS THE STRONGER SOUTHERN STREAM
SYSTEM MOVES OUT OF THE SOUTHWEST US. THIS WOULD BRING PLENTY OF
MOISTURE INTO AT LEAST OUR SOUTHERN AREAS AND LIKELY LEAD TO SOME
HYDRO ISSUES OVER THE WEEKEND. WILL CONTINUE TO TREND THE FORECAST
IN THE DIRECTION OF THE ECMWF GIVEN ITS CONSISTENCY. TEMPERATURES
WILL DEPEND ON THE EXACT TIMING/PLACEMENT OF THE FRONT. LEANING
TOWARD THE ECMWF...WILL TREND TEMPS A LITTLE WARMER AND KEEP PCPN
ALL RAIN ACROSS AT LEAST THE SOUTHEAST HALF OF OUR FA THROUGH THE
WEEKEND.
&&
.AVIATION /04Z MONDAY THROUGH FRIDAY/...
NORTHWEST FLOW IN THE MID LEVELS WITH A CLIPPER TYPE DISTURBANCE
DROPPING SE FROM THE NRN PLAINS INTO THE OHIO VALLEY MONDAY MORNING.
FAVORABLE LIFT AHD OF THIS SYSTEM WILL DEVELOP OVER THE TAF SITES
LATE TONIGHT. LATEST NUMERICAL MODEL SOLNS BRING FAVORABLE BAND OF
SNOW BETWEEN KCVG AND KDAY...MOVING ACRS KILN. EXPECT VFR CIGS TO
DROP INTO MVFR CAT AFTER 06Z WITH IFR CIGS AND VSBYS DEVELOPING
AT KCVG/KLUK/KILN AND KDAY. THE BEST TIME FOR IFR CONDITIONS AND
ACCUMULATING LIGHT SNOW WILL BE BETWEEN 08Z AND 12Z. IN THE WAKE
OF THIS SNOW EXPECT MVFR CONDITIONS TO LINGER THRU THE MORNING
WITH AN IMPROVEMENT TO VFR LKLY IN THE AFTN. ADDITIONAL LIGHT
SNOW WILL BE POSSIBLE MONDAY NIGHT WITH THE NEXT FAST MOVG WEAK
SYSTEM. HAVE ALLOWED CIGS TO DROP BACK TO MVFR AND INTRODUCED
FLURRIES AT THE 30 HR KCVG TAF SITES MONDAY EVENING.
OUTLOOK...MVFR CIGS MONDAY NIGHT.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...LATTO
NEAR TERM...AR
SHORT TERM...LATTO
LONG TERM...JGL
AVIATION...AR
Hazardous weather outlook, Dec 15, 10:29 PM EST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1029 PM EST SUN DEC 15 2013
OHZ026-034-035-042>046-051>056-170330-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-
1029 PM EST SUN DEC 15 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
A DISTURBANCE MOVING ACROSS THE REGION WILL BRING LIGHT SNOW TO
THE AREA LATE TONIGHT. CURRENT INDICATIONS ARE THAT LESS THAN
AN INCH OF SNOWFALL WILL BE POSSIBLE WITH THIS DISTURBANCE. SOME
OF THIS SNOW WILL LIKELY STICK TO UNTREATED ROADWAYS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
LIGHT SNOW WILL TAPER OFF WEST TO EAST DURING THE
MORNING...ENDING BY MID MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>065-070>074-077>082-
088-170330-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
1029 PM EST SUN DEC 15 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.
.DAY ONE...TONIGHT.
A DISTURBANCE MOVING ACROSS THE REGION WILL BRING LIGHT SNOW TO
THE AREA LATE TONIGHT. CURRENT INDICATIONS ARE THAT ABOUT ONE HALF
TO ONE INCH TO 1.5 INCHES OF SNOWFALL WILL BE POSSIBLE WITH THIS
DISTURBANCE. SOME OF THIS SNOW WILL LIKELY STICK TO UNTREATED
ROADWAYS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
LIGHT SNOW WILL TAPER OFF WEST TO EAST DURING THE
MORNING...ENDING BY MID MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 15, 10:25 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1025 PM EST SUN DEC 15 2013
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>065-070>074-
077>082-088-161200-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...EATON...DAYTON...XENIA...
WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER...HAMILTON...
LEBANON...WILMINGTON...CHILLICOTHE...LOGAN...CINCINNATI...
MILFORD...GEORGETOWN...HILLSBORO...WEST UNION...PIKETON...
PORTSMOUTH
1025 PM EST SUN DEC 15 2013
...LIGHT SNOW ACCUMULATIONS EXPECTED TO AFFECT THE MORNING COMMUTE...
SNOW WILL DEVELOP LATE TONIGHT ACROSS THE REGION AS A CLIPPER TYPE
WEATHER SYSTEM TRACKS SOUTHEAST FROM THE UPPER MISSISSIPPI VALLEY
INTO THE OHIO VALLEY. SNOW WILL DEVELOP AND SPREAD WEST TO EAST
AFTER MIDNIGHT...LASTING INTO THE EARLY MORNING HOURS MONDAY
BEFORE TAPERING OFF. TOTAL SNOW ACCUMULATIONS WILL RANGE FROM
LESS THAN AN INCH ALONG AND SOUTH OF THE OHIO RIVER TO BETWEEN
1 AND 1.5 INCHES THE FROM RICHMOND...INDIANA THROUGH THE NORTHERN
SUBURBS OF CINCINNATI...THE SOUTHERN DAYTON METRO AREA...WILMINGTON
AND WAVERLY AREAS.
WITH COLDER TEMPERATURES IN PLACE...THIS SNOW WILL LIKELY STICK
TO MOST SURFACES...INCLUDING UNTREATED ROADWAYS. THE GREATEST
INTENSITY AND COVERAGE OF SNOW WILL OCCUR BETWEEN 3 AM AND 8
AM...WHICH WILL IMPACT THE MORNING COMMUTE. THOSE TRAVELING MONDAY
MORNING SHOULD PLAN ON ALLOWING EXTRA TIME TO REACH YOUR INTENDED
DESTINATION.
OHZ026-034-035-042>046-051>056-161200-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-
INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK
1025 PM EST SUN DEC 15 2013
...LIGHT SNOW ACCUMULATIONS EXPECTED TO AFFECT THE MORNING
COMMUTE...
SNOW WILL DEVELOP LATE TONIGHT ACROSS THE REGION AS A CLIPPER TYPE
WEATHER SYSTEM TRACKS SOUTHEAST FROM THE UPPER MISSISSIPPI VALLEY
INTO THE OHIO VALLEY. SNOW WILL DEVELOP AND SPREAD WEST TO EAST
AFTER MIDNIGHT...LASTING INTO THE EARLY MORNING HOURS MONDAY
BEFORE TAPERING OFF. TOTAL SNOW ACCUMULATIONS ARE EXPECTED TO BE
LESS THAN AN INCH.
WITH COLDER TEMPERATURES IN PLACE...THIS SNOW WILL LIKELY STICK
TO MOST SURFACES...INCLUDING UNTREATED ROADWAYS. THE GREATEST
INTENSITY AND COVERAGE OF SNOW WILL OCCUR BETWEEN 3 AM AND 8
AM...WHICH WILL IMPACT THE MORNING COMMUTE. THOSE TRAVELING MONDAY
MORNING SHOULD PLAN ON ALLOWING EXTRA TIME TO REACH YOUR INTENDED
DESTINATION.
Winter Weather, Adams
- When
- December 16, 12:00 AM EST to 12:00 PM EST
- Where
- Adams forecast zone
- Reported by
- Department of Highways
- Coordinates
- 38.846, -83.472 (the zone’s center; the record gives no point)
The county garage in West Union measured 0.8 inches of snow.
Winter Weather, Brown
- When
- December 16, 12:00 AM EST to 12:00 PM EST
- Where
- Brown forecast zone
- Reported by
- Department of Highways
- Coordinates
- 38.934, -83.867 (the zone’s center; the record gives no point)
The county garage near Georgetown measured an inch of snow.
Winter Weather, Butler
- When
- December 16, 12:00 AM EST to 12:00 PM EST
- Where
- Butler forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.439, -84.576 (the zone’s center; the record gives no point)
A spotter in Wetherington measured 1.3 inches of snow. Other reports from 5 miles east of Hamilton, 2 miles west-southwest of Maustown and 3 miles north-northeast of Collinsville all measured 1.2 inches of snow.
Winter Weather, Champaign
- When
- December 16, 12:00 AM EST to 12:00 PM EST
- Where
- Champaign forecast zone
- Reported by
- Public
- Coordinates
- 40.138, -83.769 (the zone’s center; the record gives no point)
In Urbana, a public report of an inch of snow came in. The highway department west of Urbana only measured 0.2 inches, with a trace of snowfall measured by the cooperative observer south of Kiser Lake State Park.
Winter Weather, Clark
- When
- December 16, 12:00 AM EST to 12:00 PM EST
- Where
- Clark forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.917, -83.784 (the zone’s center; the record gives no point)
The CoCoRaHS observer located 3 miles south-southeast of Springfield measured a half inch of snow. The cooperative north-northwest of Springfield only measured 0.2 inches.
Winter Weather, Clermont
- When
- December 16, 12:00 AM EST to 12:00 PM EST
- Where
- Clermont forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.047, -84.152 (the zone’s center; the record gives no point)
The CoCoRaHS observer near Willowville measured 1.5 inches of snow, while the county garage measured an inch in Amelia.
Winter Weather, Clinton
- When
- December 16, 12:00 AM EST to 12:00 PM EST
- Where
- Clinton forecast zone
- Reported by
- NWS Employee
- Coordinates
- 39.415, -83.808 (the zone’s center; the record gives no point)
An employee 2 miles west of Wilmington measured 1.5 inches of snow. The office on the south side of town measured 1.2 inches, with the county garage measuring an inch.
Winter Weather, Darke
- When
- December 16, 12:00 AM EST to 12:00 PM EST
- Where
- Darke forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.133, -84.619 (the zone’s center; the record gives no point)
The county garage east of Greenville measured an inch of snow. A social media post on the west side of town measured 0.9 inches.
Winter Weather, Delaware
- When
- December 16, 12:00 AM EST to 12:00 PM EST
- Where
- Delaware forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.278, -83.005 (the zone’s center; the record gives no point)
The county garage near Delaware measured a half inch of snow.
Winter Weather, Fayette
- When
- December 16, 12:00 AM EST to 12:00 PM EST
- Where
- Fayette forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.560, -83.456 (the zone’s center; the record gives no point)
The county garage near Washington Court House measured inch of snow.
Winter Weather, Franklin
- When
- December 16, 12:00 AM EST to 12:00 PM EST
- Where
- Franklin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
A spotter northwest of Columbus and a public report from Canal Winchester both measured 0.8 inches of snow. A half inch was measured at the Columbus international airport KCMH and by the highway department north of Gahanna.
Winter Weather, Greene
- When
- December 16, 12:00 AM EST to 12:00 PM EST
- Where
- Greene forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.692, -83.890 (the zone’s center; the record gives no point)
The observer southwest of Xenia measured 1.7 inches of snow while the highway department east of town measured 1.5 inches. A spotter and a media report from southwest of Xenia and Cedarville both measured an inch of snow.
Winter Weather, Hamilton
- When
- December 16, 12:00 AM EST to 12:00 PM EST
- Where
- Hamilton forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 39.196, -84.543 (the zone’s center; the record gives no point)
A media report near Blue Ash measured 1.3 inches of snow. The cooperative observer near Cheviot measured 0.9 inches.
Winter Weather, Hardin
- When
- December 16, 12:00 AM EST to 12:00 PM EST
- Where
- Hardin forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.662, -83.659 (the zone’s center; the record gives no point)
The county garage near Kenton measured 0.3 inches of snow.
Winter Weather, Highland
- When
- December 16, 12:00 AM EST to 12:00 PM EST
- Where
- Highland forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.185, -83.601 (the zone’s center; the record gives no point)
The cooperative observer in Hillsboro measured an inch of snow while the county garage near town measured 0.3 inches.
Winter Weather, Hocking
- When
- December 16, 12:00 AM EST to 12:00 PM EST
- Where
- Hocking forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.497, -82.479 (the zone’s center; the record gives no point)
The county garage west of Logan measured 0.3 inches of snow.
Winter Weather, Licking
- When
- December 16, 12:00 AM EST to 12:00 PM EST
- Where
- Licking forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.092, -82.483 (the zone’s center; the record gives no point)
The observer located 4 miles north of Granville measured a half inch of snow.
Winter Weather, Logan
- When
- December 16, 12:00 AM EST to 12:00 PM EST
- Where
- Logan forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.388, -83.766 (the zone’s center; the record gives no point)
A spotter in Bellefontaine and the highway department north of town measured a half inch of snow.
Winter Weather, Madison
- When
- December 16, 12:00 AM EST to 12:00 PM EST
- Where
- Madison forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.894, -83.400 (the zone’s center; the record gives no point)
The highway department near Lafayette measured an inch of snow.
Winter Weather, Miami
- When
- December 16, 12:00 AM EST to 12:00 PM EST
- Where
- Miami forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.053, -84.229 (the zone’s center; the record gives no point)
A spotter near Tipp City measured 0.9 inches of snow while the highway department near Troy measured 0.4 inches of snow.
Winter Weather, Montgomery
- When
- December 16, 12:00 AM EST to 12:00 PM EST
- Where
- Montgomery forecast zone
- Reported by
- NWS Employee
- Coordinates
- 39.755, -84.291 (the zone’s center; the record gives no point)
An employee 3 miles south of Miamisburg measured 2.3 inches of snow. The highway dapartment in Englewood measured 2 inches. A public report of 1.6 inches came from near Shiloh, with an inch and a half measured west of Germantown, east of Farmersville, and near the Wright Brothers airport KMGY.
Winter Weather, Pickaway
- When
- December 16, 12:00 AM EST to 12:00 PM EST
- Where
- Pickaway forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.642, -83.024 (the zone’s center; the record gives no point)
The highway department in Circleville measured an inch of snow. The cooperative observer near town measured a half inch.
Winter Weather, Pike
- When
- December 16, 12:00 AM EST to 12:00 PM EST
- Where
- Pike forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.077, -83.067 (the zone’s center; the record gives no point)
The highway department 5 miles south-southwest of Piketon measured 2 inches of snow.
Winter Weather, Ross
- When
- December 16, 12:00 AM EST to 12:00 PM EST
- Where
- Ross forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.338, -83.057 (the zone’s center; the record gives no point)
The highway department northwest of Chillicothe measured a half inch of snow.
Winter Weather, Scioto
- When
- December 16, 12:00 AM EST to 12:00 PM EST
- Where
- Scioto forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 38.804, -82.993 (the zone’s center; the record gives no point)
An inch of snow was measured in Minford, near Lucasville, and in Portsmouth.
Winter Weather, Shelby
- When
- December 16, 12:00 AM EST to 12:00 PM EST
- Where
- Shelby forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.332, -84.205 (the zone’s center; the record gives no point)
The highway department east of Sidney measured 0.8 inches of snow while the CoCoRaHS observer near Russia measured a half inch.
Winter Weather, Union
- When
- December 16, 12:00 AM EST to 12:00 PM EST
- Where
- Union forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.299, -83.372 (the zone’s center; the record gives no point)
The highway department in Marysville measured 0.3 inches of snow.
Winter Weather, Warren
- When
- December 16, 12:00 AM EST to 12:00 PM EST
- Where
- Warren forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.428, -84.167 (the zone’s center; the record gives no point)
A spotter near Waynesville measured 2.1 inches of snow. In Five Points and near Genntown, 1.6 inches of snow was measured.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 488677, 488678, 488679, 488680, 488681, 488682, 488683, 488684, 488685, 488686, 488687, 488688, 488689, 488690, 488691, 488692, 488693, 488694, 488695, 488696, 488697, 488698, 488699, 488700, 488701, 488702, 488703, 488704.